It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-01-2007, 03:47 PM   #1
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Did Anyone Have A Hard Time When First Starting Lamictal?

I'm back again, now with worries about Lamictal. I haven't noticed any difference in my depression, but I have only been on it 4 days.

It's a very low dose of course because it's the starter pack (only 25 mg.)

I just thought maybe I could get some feedback from people who are taking it or who have taken it.

I'm so frustrated trying to find the right med. I pray this one will help (maybe when I get to a higher dose).

Thank you.

Salty

 
Old 06-01-2007, 04:10 PM   #2
Senior Member
(female)
 
Join Date: Feb 2007
Location: Manchester, NH
Posts: 264
harmony06 HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

hi salty, i'm on a 100mg of lamictal a day and i have never noticed any side effect from it at all. i've heard that alot of people responds well to it. i'm sure that there are also people who didn't have such a great experience with it. i know this isn't much help. just stick with it and let your doc know of any side effects.

best of luck to you

harmony

 
Sponsors Lightbulb
   
Old 06-01-2007, 04:41 PM   #3
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

Thank you for writing Harmony06. I guess I have to be patient. I just want it to work so badly because I am pretty much out of options.

I'm using the starter pack and from what I've been reading on the boards it seems like you don't feel much right away. That gives me hope.

I pray it will kick in when my dose is higher.

Salty

 
Old 06-01-2007, 08:38 PM   #4
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: New York
Posts: 1,464
Dakota_Skye HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

salty,

wait until the end of the third week to feel some effects. a starter package has five weeks worth of pills in it. the first two weeks you may not feel much, but you WILL feel something by the third. my doctor didn't expect me to feel anything after the second week either (when i told him i didn't).

take it easy and don't rush.

best to you.
__________________
Be kinder than necessary,
Because everyone you meet is fighting some kind of battle...

 
Old 06-01-2007, 09:00 PM   #5
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

Thank you Dakota Skye. I'm so down I just want it to work so badly.

Salty

 
Old 06-02-2007, 05:32 AM   #6
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: New York
Posts: 1,464
Dakota_Skye HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

salty,

like i said, i've heard many good things about lamictal, and it's been said that it's a good mood stabilizer. i've even been told my those around me (boyfriend, my sister) that i seem "better" -- and i've only finished week three of the starting pack. so don't give up hope!!! the only reason they have us start so slowly is because some people get a very terrible rash when they take this drug (at high dosages from the start)--i mean, a horrible rash that can drive you to the ER. so please just go day by day. hang on. there i hope, salty. it's going to be ok!.
__________________
Be kinder than necessary,
Because everyone you meet is fighting some kind of battle...

 
Old 06-02-2007, 12:40 PM   #7
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

Dakota Skye, thank you for your kind encouraging words. You don't know how much I need them.

I'm going to hang in there and hope for the best. I really want the lamictal to work.

Thanks for writing.

Salty

 
Old 06-03-2007, 11:10 AM   #8
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

Everyone, what time of day did you take your beginning dose and then what time did you take your higher dose?

I feel like I should take it before bed because of all the warnings about drowsiness, dizziness, etc., but I have to add sleep aids in order to fall asleep. It obviously doesn't knock me out.

Just wanted to get times that you all take it. All of you have been a big help.

Thank you!

Salty

 
Old 06-03-2007, 11:23 AM   #9
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: New York
Posts: 1,464
Dakota_Skye HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

hi salty,

the begining dose for lamictal doesn't have much effect on your wellbeing right away, and from my experience, it does not cause the drowsiness and dizziness they're talking about. like i told you before, even my doctor said he didn't expect the first two weeks to see much of an effect in the way i felt on them.

as regards to time-- i've been taking mine in the morning (with all my other pills) since the first week, and have continued doing so. today was day 23 (4th week), and i still take it (2 pils now) in the morning, and so far, still no drowsiness or dizziness.

salty, i see you're very anxious for this to work it's going to be fine. you just gotta be patient, ok!?

it seems we're both in this together at this time...
__________________
Be kinder than necessary,
Because everyone you meet is fighting some kind of battle...

 
Old 06-04-2007, 09:45 AM   #10
Senior Veteran
(male)
 
Join Date: Oct 2006
Posts: 735
Seymour93 HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

I have a friend with epilepsy who tolerates lamictal well. His one side effect is scalp pain and hair loss at 100 2x daily......... Physicians prefer this one to old mood stabilizers like depakote and tegretol. Good luck.

 
Old 06-09-2007, 10:35 AM   #11
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

Seymour93, re: hair loss and lamictal---did your friend's hair come out in clumps or what?

I'm freaking out because my hair seems thinner.

Thank you.

Salty

 
Old 06-19-2007, 07:42 PM   #12
Senior Veteran
(male)
 
Join Date: Oct 2006
Posts: 735
Seymour93 HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

Quote:
Originally Posted by salty View Post
Seymour93, re: hair loss and lamictal---did your friend's hair come out in clumps or what?

I'm freaking out because my hair seems thinner.

Thank you.

Salty
Not exactly....he felt scalp pain and then saw lots of hair on his pillow and shower drain. Before he knew what hit him....his hair had thinned dramatically. Good luck.

 
Old 06-20-2007, 09:22 PM   #13
Senior Veteran
(female)
 
Join Date: May 2003
Location: USA
Posts: 1,559
salty HB Usersalty HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

Oh, great! That's perfect! What did he switch to (do you know)?

Thank you!

Salty

 
Old 06-26-2007, 08:19 PM   #14
Senior Veteran
(male)
 
Join Date: Oct 2006
Posts: 735
Seymour93 HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

No. He decided to stay with lamictal. AED's/mood stabilizers are known for hair loss, so he stuck with the devil he knows........Good luck

 
Old 06-27-2007, 03:28 AM   #15
Junior Member
(male)
 
Join Date: Mar 2007
Location: WA
Posts: 25
Chair HB User
Re: Did Anyone Have A Hard Time When First Starting Lamictal?

I didn't notice anything until after I finished the kit. I wasn't any happier.. I guess I was just more calm and didn't think bad thoughts. Though when I try to think about that stuff I'd still like to do it.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone having to go off Dilantin due to long-term side effects? cstinner Epilepsy 21 10-21-2009 06:34 AM
Anyone with experience with topamax? fullhousemom Bipolar Disorder 2 07-16-2009 10:25 PM
I'm scared of meds/Anyone taking meds w/out side effects?Anyone not even taking meds? Unhappygirl74 Bipolar Disorder 6 08-10-2007 02:47 PM
Anyone not take antidepressants? zoeee Bipolar Disorder 25 08-03-2007 06:14 PM
it is hard to handle... kathy820 Bipolar Disorder 5 03-25-2007 03:27 PM




« depression | Luvox »
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!